Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On Hermite-Fejér interpolation in a Jordan domain

Authors: Charles K. Chui and Xie Chang Shen
Journal: Trans. Amer. Math. Soc. 323 (1991), 93-109
MSC: Primary 41A05; Secondary 41A10, 41A25
MathSciNet review: 1018573
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Hermite-Fejér interpolation problem on a Jordan domain is studied. Under certain mild conditions on the smoothness of the boundary curve, we give both uniform and $ {L^p}$, $ 0 < p < \infty $, estimates on the rate of convergence. Our estimates are sharp even for the unit disk setting.

References [Enhancements On Off] (What's this?)

  • [1] S. Ya. Al'per, On the approximation in the mean to analytic functions in classes $ {E_p}$, Investigation of Modern Problems of Theory of Functions of a Complex Variable, Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow, 1960, pp. 273-286.
  • [2] S. Ya. Al'per and G. I. Kalinogorskaja, The convergence of Lagrange interpolation on polynomials in the complex domain, Izv. Vysš. Učebn. Zaved. Mat. 1969, no. 11 (60), 13-23. MR 0259138 (41:3780)
  • [3] J. H. Curtiss, Convergence of complex Lagrange interpolation polynomials on the locus of the interpolation points, Duke Math. J. 32 (1965), 187-204. MR 0210902 (35:1787)
  • [4] P. L. Duren, Theory of $ {H^p}$ space, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • [5] V. K. Dzjadyk, An introduction to uniform approximation to functions by polynomials, Nauka, Moscow, 1977. MR 0612836 (58:29579)
  • [6] D. Gaier, Über Interpolation in regelmässig verteilten Punkten mit Nebenbedinguner, Math. Z. 61 (1954), 119-133. MR 0068004 (16:812b)
  • [7] -, Vorlesungen über Approximation im Komplexen, Birkhauser-Verlag, Basel, 1980. MR 604011 (82i:30055)
  • [8] Xie-Chang Shen, On the order of approximation by Hermite-Fejér polynomials in a Jordan domain, Approximation Theory VI, Academic Press, New York, 1989.
  • [9] -, The convergence of $ (0,1,\ldots,q)$ Hermite-Fejér interpolating polynomials on the roots of unity, Chinese Ann. Math. (to appear).
  • [10] Xie-Chang Shen and Le-Fan Zhong, Approximation in the mean by Lagrange interpolating polynomials in the complex plane, Kuxue Tongbao (A Monthly of Sciences) 33 (1988), 810-814. MR 964197
  • [11] J. Szabados and A. K. Varma, On an open problem of P. Turán concerning Birkhoff interpolation on the roots of unity, J. Approx. Theory 47 (1986), 255-264. MR 847546 (87j:41013)
  • [12] A. K. Varma, Complex interpolating polynomials, Proc. Amer. Math. Soc. 103 (1988), 125-130. MR 938655 (89e:30064)
  • [13] P. Vertesi, Linear operator on the roots of unity, Studia Sci. Math. Hungar. 15 (1980), 241-245. MR 681444 (84e:30052)
  • [14] C. M. Wu, The boundary properties of conformal mapping, Acta Math. Sinica 7 (1957), 271-276.
  • [15] A. Zygmund, Trigonometric series, Cambridge Univ. Press, Cambridge, 1968.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A05, 41A10, 41A25

Retrieve articles in all journals with MSC: 41A05, 41A10, 41A25

Additional Information

Keywords: Hermite-Fejér interpolation, rate of convergence, Jordan domain, asymptotic formulas
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society